Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 7, 2007, 1:01 PM CST for Tuscaloosa County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2007, 1:01 PM CST (19:01 UTC)
- Expired
- Jan 7, 2007, 1:30 PM CST
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 67 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 12:26 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 071901 SVRBMX ALC125-071930- /O.NEW.KBMX.SV.W.0012.070107T1901Z-070107T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 101 PM CST SUN JAN 7 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA THIS INCLUDES THE CITIES OF...TUSCALOOSA...NORTHPORT...HOLT * UNTIL 130 PM CST * AT 1259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR HOLT...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROOKWOOD BY 115 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT) CALL 1-800-856-0758. LAT...LON 3320 8766 3305 8753 3322 8721 3339 8738 $$
1 follow-up statement
000
WWUS54 KBMX 071920
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 PM CST SUN JAN 7 2007
ALC125-071930-
/O.CON.KBMX.SV.W.0012.000000T0000Z-070107T1930Z/
TUSCALOOSA AL-
118 PM CST SUN JAN 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR TUSCALOOSA COUNTY...
AT 111 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
KELLERMAN...OR ABOUT 9 MILES NORTHEAST OF HOLT...MOVING NORTHEAST AT
45 MPH. ANOTHER SEVERE THUNDERTORM WAS LOCATED IN SOUTHWEST
TUSCALOOSA COUNTY NEAR FOSTERS. THIS STORM WAS MOVING NORTHEAST
AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS OF
60 MPH OR GREATER.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
CENTRAL ALABAMA.
LAT...LON 3322 8778 3305 8780 3304 8736 3313 8734
3327 8715 3352 8736
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 7, 12:03 PM CST, 58 minutes earlier.
Area forecast discussion, Jan 7, 12:03 PM CST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1203 PM CST SUN JAN 7 2007 .UPDATE...AVIATION AND PUBLIC DISCUSSION. && .DISCUSSION... COLD FRONT HAS PUSHED INTO NORTHWEST ALABAMA. SURFACE BASED INSTABILITIES ARE JUST NOW COMING AROUND TO SUPPORT THE DEVELOPMENT OF THUNDERSTORMS. SURFACE DEWPOINTS ARE NOW IN THE MID 60S ACROSS MOST OF THE AREA...REACHING UP TO EET. WILL BE WATCHING FOR ANY BREAKS IN THE CLOUDS AND ADDITIONAL DESTABILIZATION SOUTH OF THIS BOUNDARY. PART OF THE LACK OF THUNDERSTORM DEVELOP SO FAR HAS BEEN THE WARM ADVECTION IN THE MID LEVELS KEEPING LAPSE RATES IN CHECK. WE ARE RUNNING AN 18Z SOUNDING AND THIS SHOULD BE AVAILABLE SHORTLY. FOR FORECAST UPDATES TODAY...NOT PLANNING ON ANY MAJOR ADJUSTMENTS. CURRENT OBS ARE NEAR FORECAST HIGHS SO SOME SLIGHT ADJUSTMENTS MAY BE NEED FOR HIGHS. && .AVIATION...18Z DISCUSSION. COLD FRONT APPROACHING TCL AS OF 18Z. ITS EASTWARD PROGRESSION MIGHT BE A LITTLE FASTER THAN ORIGINALLY ANTICIPATED...SO A FASTER ARRIVAL AND DEPARTURE TIME OF THUNDERSTORMS THAN PREVIOUS TAFS. POST FRONTAL SHOWERS NOT THAT EXPANSIVE MAYBE 75 TO 100 MILES BEHIND THE FRONT. THIS GENERAL TREND SHOULD CONTINUE THROUGHOUT THE EVENT. ADDITIONALLY...SURFACE WINDS HAVE INCREASED ENOUGH TO REMOVE WIND SHEAR. IN SHORT...IFR TO MVFR CONDITIONS EXPECTED THROUGH AT LEAST 10Z WITH CLEARING BY 15Z. THERE IS ABOUT A TWO HOUR WINDOW AS THE FRONT PASSES BY EACH LOCATION FOR THUNDERSTORMS...THEN LIGHT SHOWERS FOLLOWED BY A SLOW CLEARING PROCESS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 61 38 53 27 48 / 100 50 0 0 0 ANNISTON 67 40 53 28 53 / 100 70 0 0 0 BIRMINGHAM 65 36 53 32 51 / 100 40 0 0 0 TUSCALOOSA 66 40 57 31 53 / 100 40 0 0 0 CALERA 67 42 54 32 54 / 100 50 0 0 0 AUBURN 65 42 53 30 53 / 100 70 0 0 0 MONTGOMERY 69 43 57 31 56 / 100 70 0 0 0 TROY 71 44 57 30 55 / 80 70 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/02/88
Hazardous weather outlook, Jan 6, 1:04 PM CST, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 104 PM CST SAT JAN 6 2007 ALZ011>015-017>050-071930- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 104 PM CST SAT JAN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA ON SUNDAY. THE AIRMASS WILL BE UNSTABLE ENOUGH TO SUPPORT THE DEVELOPMENT OF STRONG THUNDERSTORMS SUNDAY FROM 10 AM UNTIL 8 PM. THE THREAT AREA WILL BE PRIMARILY SOUTH OF INTERSTATE 20 WITH THE MAIN THREAT BEING GUSTY WINDS TO 45 MPH AND PERIODS HEAVY RAINFALL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME BUT MAY BE NEEDED ON SUNDAY. 80
In the hours before
Special weather statement, Jan 7, 12:15 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1215 PM CST SUN JAN 7 2007 ALZ031-071845- GREENE- 1215 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 1245 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1212 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CLINTON...MOVING NORTHEAST AT 45 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CLINTON...UNION AND MANTUA THROUGH 1245 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
Special weather statement, Jan 7, 12:35 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CST SUN JAN 7 2007 ALZ023-071915- TUSCALOOSA- 1235 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 115 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1233 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER NORTHPORT...MOVING NORTHEAST AT 40 MPH. ANOTHER STRONG THUNDERTORM WILL MOVE INTO SOUTHWEST TUSCALOOSA COUNTY. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FOSTERS...TUSCALOOSA... NORTHPORT...HOLT AND KELLERMAN THROUGH 115 PM CST. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Special weather statement, Jan 7, 12:54 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1254 PM CST SUN JAN 7 2007 ALZ030-031-071945- GREENE-SUMTER- 1254 PM CST SUN JAN 7 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER AND GREENE COUNTIES UNTIL 145 PM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE LIKELY FROM APPROACHING THUNDERSTORMS... ...LOCALLY HEAVY RAINFALL IS LIKELY FROM APPROACHING THUNDERSTORMS... AT 1250 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM CLINTON TO 8 MILES SOUTHWEST OF YORK... MOVING NORTHEAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR YORK... GAINESVILLE...LIVINGSTON...EPES...CLINTON...BOLIGEE AND EUTAW THROUGH 145 PM CST. THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 1:29 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 34 min |
| Jan 7, 3:10 PM CST | Tornado Warning | BMX | Montgomery | 17 min |
| Jan 7, 3:20 PM CST | Tornado Warning | BMX | Elmore | 25 min |
| Jan 7, 3:22 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 23 min |
| Jan 7, 3:41 PM CST | Tornado Warning | BMX | Elmore | 19 min |
| Jan 7, 3:44 PM CST | Tornado Warning | BMX | Clay | 31 min |
| Jan 7, 3:52 PM CST | Tornado Warning | BMX | Tallapoosa | 23 min |
| Jan 7, 4:15 PM CST | Tornado Warning | BMX | Chambers | 45 min |
| Jan 7, 4:15 PM CST | Tornado Warning | BMX | Tallapoosa | 15 min |
| Jan 7, 4:53 PM CST | Flash Flood Warning | BMX | Pike | 3 hr |
| Jan 7, 4:53 PM CST | Flash Flood Warning | BMX | Autauga, Bullock, Elmore, Fayette, Jefferson, Lamar and 8 more | 233 days |
| Jan 7, 4:59 PM CST | Tornado Warning | BMX | Chambers | 16 min |
| Jan 7, 5:53 PM CST | Severe Thunderstorm Warning | BMX | Macon | 52 min |
| Jan 7, 5:56 PM CST | Tornado Warning | BMX | Macon | 18 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.